Alert archive / Missouri / River Flood Warnings in 2008
River Flood Warning 136, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Apr 10, 2008, 3:21 AM CDT for Osage County, Missouri. It took effect at Apr 10, 2008, 12:11 PM CDT. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Apr 10, 2008, 3:21 AM CDT (08:21 UTC)
- In effect from
- Apr 10, 2008, 12:11 PM CDT
- Expired
- Apr 11, 2008, 9:04 AM CDT
- In force
- 21 hr
- Issued by
- NWS St. Louis, MO
- Flood severity
- Minor
County Osage County, MO
The radar
The St Louis radar (KLSX), 106 km from the middle of the area, began a volume at 08:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Maries River at Westphalia (WPHM7).
- Action stage
- 8 ft
- Minor stage
- 10 ft
- Moderate stage
- 15 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06927000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Apr 9, 11:00 PM CDT, 4 hours 21 minutes earlier.
Area forecast discussion, Apr 9, 11:00 PM CDT, 4 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
1100 PM CDT WED APR 9 2008
.UPDATE...
GOING FORECAST SHOWING CATEGORICAL CHANCES OF SHRA/TSRA WITH
LOCALLY HEAVY RAINFALL STILL LOOKS GOOD OVERNIGHT. 00Z UPPER AIR
ANALYSIS SHOWS IMPRESSIVE 850MB MOISTURE TRANSPORT AND CONVERGENCE
UNDER A COUPLED JET STRUCTURE WHICH IS AIDING IN LARGE MCS GROWTH
CURRENTLY OVER WRN MO/NERN OK/NWRN AR. LATEST RUNS OF THE RUC/NAM
SHOW MARKED INCREASE IN MOISTURE CONVERGENCE/THETA-E ADVECTION
THAT WILL MOVE ACROSS THE CWA THROUGH MID MORNING TOMORROW.
00Z NAM IS SHOWING THE SAME TREND AS THE 18Z RUN SHOWING MID
LEVEL DRY SLOT MOVING IN AHEAD OF DRYLINE WHICH SHOULD ALLOW
MLCAPES TO CLIMB INTO THE 1200-1800 J/KG RANGE LATE TOMORROW
AFTERNOON AND EVENING. WITH VERY IMPRESSIVE LOW AND DEEP LAYER
SHEAR TO WORK WITH...OUTBREAK OF SEVERE THUNDERSTORMS LOOKS
INCREASINGLY LIKELY OVER THE CWA. HAVE UPDATED THE HWO TO ACCOUNT
FOR THIS THINKING.
ALSO OF NOTE...WILL BE ISSUING A FLOOD WARNING FOR THE MERAMEC
RIVER TO ACCOUNT FOR THE EXPECTED RAINFALL. THIS WILL BRING THE
RIVER INTO MODERATE TO MAJOR FLOOD AT SEVERAL LOCATIONS.
BRITT
&&
.DISCUSSION...
PRIMARY CONCERN CONTINUES TO BE THE THREAT FOR HEAVY RAIN...RIVER
FLOODING AND FLASH FLOODING STARTING OVERNIGHT TONIGHT...AND THEN
SEVERE THUNDERSTORMS FOR LATE THURSDAY AFTERNOON AND THURSDAY
EVENING AS THE DRYLINE MOVES THROUGH THE AREA.
COPIOUS AMOUNTS OF LOW LEVEL MOISTURE WERE EVIDENT ON THIS MORNINGS
UPPER 850MB CHART. DEWPOINTS IN EXCESS OF 12C WERE ALREADY MOVING
NORTHWARD OUT OF CENTRAL TEXAS ON A 30KT LOW LEVEL JET AT 12Z. ALL
MODEL GUIDANCE IS PRETTY CONSISTENT THAT THIS HIGH OCTANE AIR WILL
BE UP INTO MISSOURI AND SOUTHWEST ILLINOIS BY 12Z THURSDAY MORNING.
A TREMENDOUS AMOUNT OF MOISTURE CONVERGENCE AND WARM ADVECTION IS
ALSO EVIDENT OVER THE CWFA FUELED BY 50-60KT LOW LEVEL JET. THE
CONSENSUS OF THE GUIDANCE WOULD INDICATE THAT ELEVATED CONVECTION
SHOULD OVERSPREAD THE AREA FROM THE SOUTHWEST LATE THIS
EVENING...AND SHOULD CONTINUE ACROSS THE AREA OVERNIGHT. GIVEN THE
HIGH AMOUNT OF ATMOSPHERIC MOISTURE AVAILABLE TO THESE STORMS
OVERNIGHT...HEAVY RAIN STILL LOOKS VERY LIKELY. WIDESPREAD 2 TO 3
INCH TOTALS WITH LOCALLY HEAVIER AMOUNTS STILL LOOK GOOD ACROSS THE
AREA BY THE TIME THE RAIN COMES TO AN END THURSDAY NIGHT.
THE SEVERE WEATHER THREAT ON THURSDAY CONTINUES TO BE CONTINGENT ON
HOW UNSTABLE THE ATMOSPHERE CAN BECOME AFTER THE RAINFALL WERE
EXPECTING TONIGHT. NAM IS FORECASTING SOME WEAK MUCAPE OVERNIGHT
TONIGHT...BUT WITH 50KTS OR BETTER OF 0-6KM BULK SHEAR...I CANT
RULE OUT SOME LARGE HAIL WITH SOME OF THE THUNDERSTORMS AFTER
MIDNIGHT TONIGHT. THE MAIN SHOW STILL LOOKS TO BE AHEAD OF THE
DRYLINE LATE THURSDAY AFTERNOON INTO THE EVENING HOURS. 50-70KTS OF
0-6KM BULK SHEAR ALONG WITH MLCAPE IN EXCESS OF 1500J/KG AT TIMES
WILL BE MORE THAN ENOUGH FOR SUPERCELLS...IF ITS REALIZED. IF RAIN
KEEPS THE ATMOSPHERE TOO COOL TOMORROW...WE MAY NOT GET ANY SEVERE
WEATHER...VERY MUCH LIKE WHAT HAPPENED YESTERDAY. BUT FOR NOW...AM
STICKING VERY CLOSE TO THE NAM FORECAST WHICH HAS THE NUMBERS
REFERENCED ABOVE.
LITTLE CHANGE TO REMAINDER OF THE FORECAST...WHICH STILL LOOKS
UNSEASONABLY COOL. MEDIUM RANGE MODELS DIG A DEEP TROF EAST OF THE
MISSISSIPPI RIVER WHICH WILL KEEP THE AREA IN COOL NORTHWEST FLOW
INTO EARLY NEXT WEEK.
CARNEY
&&
.AVIATION...
FOR THE 06Z TAFS...
SHOWERS WERE INCREASING ACROSS THE AREA LATE THIS EVENING IN
RESPONSE TO IMPRESSIVE LOW LEVEL MOISTURE CONVERGENCE/TRANSPORT.
FRONTAL BOUNDARY WAS LOCATED OVER NORTHERN AR AT THIS TIME. FRONT
WILL CONTINUE TO MOVE NORTHWARD TONIGHT AS A WARM FRONT. EXPECT THE
FRONT TO MOVE INTO SOUTHERN IA BY THURSDAY EVENING. A COLD FRONT
WILL MOVE ACROSS THE AREA THURSDAY NIGHT. STRONG TO SEVERE
THUNDERSTORMS ARE EXPECTED THURSDAY AFTERNOON AHEAD OF THE COLD
FRONT.
TPS
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH FROM 1 AM CDT THURSDAY THROUGH LATE THURSDAY
NIGHT FOR AUDRAIN-BOONE-CALLAWAY-COLE-CRAWFORD-FRANKLIN-
GASCONADE-IRON-JEFFERSON-KNOX-LEWIS-LINCOLN-MADISON-MARION-
MONITEAU-MONROE-MONTGOMERY-OSAGE-PIKE-RALLS-REYNOLDS-SHELBY-
ST. CHARLES-ST. FRANCOIS-ST. LOUIS-ST. LOUIS CITY-STE.
GENEVIEVE-WARREN-WASHINGTON.
IL...FLASH FLOOD WATCH FROM 1 AM CDT THURSDAY THROUGH LATE THURSDAY
NIGHT FOR ADAMS IL-BROWN IL-CALHOUN IL-GREENE IL-JERSEY IL-
MACOUPIN IL-MADISON IL-MONROE IL-PIKE IL-RANDOLPH IL-ST.
CLAIR IL.
FLASH FLOOD WATCH FROM 7 AM CDT THURSDAY THROUGH FRIDAY MORNING
FOR BOND IL-CLINTON IL-FAYETTE IL-MARION IL-MONTGOMERY IL-
WASHINGTON IL.
&&
WFO LSXHazardous weather outlook, Apr 9, 9:26 PM CDT, 5 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 926 PM CDT WED APR 9 2008 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-101200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 926 PM CDT WED APR 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED TO BECOME MORE WIDESPREAD ACROSS THE REGION LATE TONIGHT AS A WARM FRONT LIFTS NORTH ACROSS THE REGION. SOME OF THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL. A FEW OF THE STRONGER STORMS WILL ALSO BE CAPABLE OF PRODUCING LARGE HAIL AS WELL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY AN OUTBREAK OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING TORNADOES...LARGE HAIL AND DAMAGING WINDS IS POSSIBLE THURSDAY AND THURSDAY EVENING. IN ADDITION...TWO TO THREE INCHES OF RAINFALL IS EXPECTED ACROSS THE REGION WITH LOCALLY HEAVIER AMOUNTS WHERE THUNDERSTORMS MOVE REPEATEDLY OVER THE SAME AREA. THIS WILL BRING THE POTENTIAL FOR FLASH FLOODING IN ADDITION TO SIGNIFICANT RISES ALONG SOME LOCAL RIVERS. GUSTY WINDS OF 30 TO 40 MPH WILL ALSO OCCUR ACROSS MUCH OF THE AREA FROM THURSDAY INTO FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUIRED ON THURSDAY AND THURSDAY NIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 BRITT
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 8:08 PM CDT | River Flood Warning | LSX | Reynolds | 60 hr |
| Apr 9, 8:40 PM CDT | River Flood Warning | LSX | Osage | 5 days |
| Apr 9, 8:40 PM CDT | River Flood Warning | LSX | Cole | 67 hr |
| Apr 9, 9:15 PM CDT | River Flood Warning | LSX | Lincoln | 4 days |
| Apr 9, 9:15 PM CDT | River Flood Warning | LSX | Lewis | 71 hr |
| Apr 9, 9:15 PM CDT | River Flood Warning | LSX | Marion | 35 hr |
| Apr 9, 9:15 PM CDT | River Flood Warning | LSX | Marion | 61 hr |
| Apr 9, 9:43 PM CDT | River Flood Warning | LSX | Crawford | 63 hr |
| Apr 9, 9:43 PM CDT | River Flood Warning | LSX | Crawford, Washington | 71 hr |
| Apr 9, 9:43 PM CDT | River Flood Warning | LSX | Franklin, Jefferson | 4 days |
| Apr 9, 9:43 PM CDT | River Flood Warning | LSX | Jefferson, Saint Louis | 5 days |
| Apr 9, 9:43 PM CDT | River Flood Warning | LSX | Jefferson, Saint Louis | 6 days |
| Apr 9, 9:43 PM CDT | River Flood Warning | LSX | Jefferson, Saint Louis | 41 days |
| Apr 9, 9:49 PM CDT | River Flood Warning | LSX | Jefferson | 3 days |
| Apr 9, 9:49 PM CDT | River Flood Warning | LSX | Franklin | 3 days |
| Apr 9, 10:13 PM CDT | River Flood Warning | LSX | Saint Charles | 42 days |
| Apr 9, 10:13 PM CDT | River Flood Warning | LSX | Saint Louis, City of Saint Louis | 7 days |
| Apr 10, 12:25 AM CDT | River Flood Warning | LSX | Marion | 42 days |
| Apr 10, 5:10 AM CDT | Flash Flood Warning | LSX | Audrain, Boone, Callaway, Cole, Crawford, Franklin and 12 more | 6 hr |
| Apr 10, 8:24 AM CDT | Flash Flood Warning | LSX | Lincoln, Pike, Saint Charles, Saint Louis, City of Saint Louis | 3 hr |
| Apr 10, 8:51 AM CDT | Severe Thunderstorm Warning | LSX | Iron, Reynolds | 39 min |
| Apr 10, 9:29 AM CDT | Severe Thunderstorm Warning | LSX | Iron, Madison, Saint Francois | 46 min |
| Apr 10, 10:03 AM CDT | River Flood Warning | LSX | Lincoln | 35 hr |
| Apr 10, 10:55 AM CDT | River Flood Warning | LSX | Callaway, Cole | 5 hr |
| Apr 10, 10:55 AM CDT | River Flood Warning | LSX | Callaway, Osage | 3 days |
| Apr 10, 10:55 AM CDT | River Flood Warning | LSX | Gasconade, Montgomery | 6 days |
| Apr 10, 10:55 AM CDT | River Flood Warning | LSX | Franklin, Warren | 3 days |
| Apr 10, 10:55 AM CDT | River Flood Warning | LSX | Saint Charles, Saint Louis | 4 days |
| Apr 10, 11:02 AM CDT | Flash Flood Warning | LSX | Iron, Madison, Reynolds, Sainte Genevieve, Saint Francois | 3 hr |
| Apr 10, 4:31 PM CDT | Severe Thunderstorm Warning | LSX | Monroe | 44 min |
| Apr 10, 4:43 PM CDT | Severe Thunderstorm Warning | LSX | Marion, Shelby | 47 min |
| Apr 10, 4:49 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Boone, Callaway, Monroe | 37 min |
| Apr 10, 5:15 PM CDT | Severe Thunderstorm Warning | LSX | Lewis | 60 min |
| Apr 10, 5:22 PM CDT | Severe Thunderstorm Warning | LSX | Marion, Ralls | 38 min |
| Apr 10, 5:40 PM CDT | Tornado Warning | LSX | Lewis | 32 min |
| Apr 10, 6:02 PM CDT | Severe Thunderstorm Warning | LSX | Marion, Ralls | 25 min |
| Apr 9, 8:26 PM CDT | River Flood Warning | LSX | Brown | 38 hr |
| Apr 9, 8:31 PM CDT | River Flood Warning | LSX | Fayette | 6 days |
| Apr 9, 10:13 PM CDT | River Flood Warning | LSX | Randolph | 45 days |
| Apr 10, 11:34 AM CDT | River Flood Warning | LSX | Brown | 11 hr |
| Apr 10, 5:32 PM CDT | Severe Thunderstorm Warning | LSX | Adams | 58 min |
| Apr 10, 6:27 PM CDT | Severe Thunderstorm Warning | LSX | Adams, Brown | 51 min |
Nearby
River Flood Warnings in Missouri, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.